MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
This pi is for case 2 of 2.Mps reported blade unable to align to tibia in planar workflow pka on first case.Blade aligning, but off, such that the blade would have cut the mcl on second case.Burr haptics appeared ok.Altering robot position did not resolve.Lowering/raising bed did not resolve.Extending/flexing/rotating leg did not resolve.Checkpoints pass before and after cuts, and physical checkpoints were used in textbook location.Camera is clean.Robot was fully lowered when aligning to and executing cuts.As reported via complaint form: during 2 pka 3.0 cases today the system struggled to cut using the blade during tibia resection.First case the blade would not properly align.Second case the blade was grossly more medial than the screen was showing.If doctor were to cut it would resect the mcl area.Had to switch to burr only to finish both cases.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding arm haptic issue involving a mako pka software was reported.The event was not confirmed.Method & results: product evaluation and results: review of the case session files noted the following: "logs do not show any evidence that the mako system software or hardware are malfunctioning.The mako system is performing within its specification.Robot registration, probe checks, checkpoints, and bone registration were reviewed with no indication of malfunction or performing outside spec.Logs also show no indication of error codes that were logged.The malleolus points were reviewed to confirm they were captured correctly.Medial and lateral malleolus were captured correctly on the right foot.Further, the session file was reviewed to confirm the correct operative side was captured.The operative side matches the side captured in bone registration.For further investigation, it would be useful to supplement this complaint with images or drawings of the patient setup and robot placement.Correct placement is with the robot on the operative side and towards the head of the patient." the field service engineer reported: problem reproduced? no.Trouble shooting notes: none.Work performed: verified system is operating within mako tolerances and specifications.System successfully passed presurgery testing.No problems observed.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed; system is ready for use.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that (b)(6) was inspected and the quality inspection procedures were completed with no reported discrepancies complaint history review: a review of complaints in trackwise related to p/n: 209999, robot number: (b)(6) shows other similar complaints for pka software - arm haptic issue.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can not be confirmed.Additionally, the alleged failure mode was not reproduced through an onsite inspection carried out by a field service engineer however the system was optimized for clinical use.For further investigation, it would be useful to supplement this complaint with images or drawings of the patient setup and robot placement.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20609616
Report Number3005985723-2024-00231
Device Sequence Number18124980
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Device Lot NumberROB133
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown